Alert archive / Oklahoma / Frost Advisories in 2009
Frost Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 17, 2009, 2:39 AM CDT for 4 counties in Oklahoma. It took effect at Oct 17, 2009, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 2:39 AM CDT (07:39 UTC)
- In effect from
- Oct 17, 2009, 10:00 PM CDT
- Expired
- Oct 18, 2009, 9:35 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
Counties Adair County, OK, Cherokee County, OK, Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 170739 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 239 AM CDT SAT OCT 17 2009 ARZ001-002-010-011-OKZ054>058-063-171545- /O.NEW.KTSA.FZ.W.0007.091018T0300Z-091018T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 239 AM CDT SAT OCT 17 2009 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE. A REINFORCING HIGH PRESSURE RIDGE WILL SETTLE OVER THE SOUTHERN PLAINS TODAY AND TONIGHT. THE CLOSE PROXIMITY OF THE CENTER OF THE HIGH PRESSURE WILL RESULT IN LIGHT WINDS OVERNIGHT. THIS COMBINED WITH CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO DROP TO...OR BELOW FREEZING ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. && $$ OKZ061-062-068-069-171545- /O.NEW.KTSA.FR.Y.0003.091018T0300Z-091018T1500Z/ ROGERS-MAYES-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH... STILWELL 239 AM CDT SAT OCT 17 2009 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... ROGERS...MAYES...CHEROKEE AND ADAIR. A REINFORCING HIGH PRESSURE RIDGE WILL SETTLE OVER THE SOUTHERN PLAINS TODAY AND TONIGHT. THE CLOSE PROXIMITY OF THE CENTER OF THE HIGH PRESSURE WILL RESULT IN LIGHT WINDS OVERNIGHT. THIS COMBINED WITH CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO DROP TO THE LOWER AND MIDDLE 30S ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
000 WWUS74 KTSA 172006 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 306 PM CDT SAT OCT 17 2009 ARZ001-002-010-011-OKZ054>058-063-180915- /O.CON.KTSA.FZ.W.0007.091018T0300Z-091018T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 306 PM CDT SAT OCT 17 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE. SKIES WILL CLEAR QUICKLY THIS EVENING AND WINDS WILL BE LIGHT FOR MUCH OF THE NIGHT. THIS WILL ALLOW TEMPERATURES TO DIP TO AROUND FREEZING BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. ANY HOUSE PLANTS THAT ARE NOW OUTDOORS SHOULD BE BROUGHT INSIDE. && $$ OKZ061-062-068-069-180915- /O.CON.KTSA.FR.Y.0003.091018T0300Z-091018T1500Z/ ROGERS-MAYES-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH... STILWELL 306 PM CDT SAT OCT 17 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... ROGERS...MAYES...CHEROKEE AND ADAIR. SKIES WILL CLEAR QUICKLY THIS EVENING AND WINDS WILL BE LIGHT FOR MUCH OF THE NIGHT. THIS WILL ALLOW TEMPERATURES TO FALL WELL INTO THE 30S BY MORNING. WHILE THE GROUND IS WARM... SOME AREAS OF FROST ARE EXPECTED TO DEVELOP. THIS ESPECIALLY TRUE IN LOW-LYING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS74 KTSA 180826 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 326 AM CDT SUN OCT 18 2009 ARZ001-002-010-011-OKZ054>058-063-181500- /O.CON.KTSA.FZ.W.0007.000000T0000Z-091018T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 326 AM CDT SUN OCT 18 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE. WITH CLEAR SKIES AND LIGHT WINDS IN PLACE ACROSS THE WARNED AREA... TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY BELOW FREEZING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. ANY HOUSE PLANTS THAT ARE NOW OUTDOORS SHOULD BE BROUGHT INSIDE. && $$ OKZ061-062-068-069-181500- /O.CON.KTSA.FR.Y.0003.000000T0000Z-091018T1500Z/ ROGERS-MAYES-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH... STILWELL 326 AM CDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... ROGERS...MAYES...CHEROKEE AND ADAIR. WITH CLEAR SKIES AND LIGHT WINDS IN PLACE ACROSS THE ADVISORY AREA...TEMPERATURES FALLING WELL INTO THE 30S WILL ALLOW AREAS OF FROST TO DEVELOP. THIS ESPECIALLY TRUE IN LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS74 KTSA 181435 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 935 AM CDT SUN OCT 18 2009 ARZ001-002-010-011-OKZ054>058-063-181545- /O.CAN.KTSA.FZ.W.0007.000000T0000Z-091018T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 935 AM CDT SUN OCT 18 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING FOR LAST NIGHT AND EARLY THIS MORNING. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE. $$ OKZ061-062-068-069-181545- /O.CAN.KTSA.FR.Y.0003.000000T0000Z-091018T1500Z/ ROGERS-MAYES-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH... STILWELL 935 AM CDT SUN OCT 18 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST ADVISORY FOR LAST NIGHT AND EARLY THIS MORNING. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... ROGERS...MAYES...CHEROKEE AND ADAIR. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 16, 11:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 16, 11:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR -RA TIMING NATIONAL WEATHER SERVICE TULSA OK 1145 PM CDT FRI OCT 16 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. PREVIOUS FORECAST GENERALLY ON TRACK...A FEW LIGHT RAIN SHOWERS MAY IMPACT TUL/RVS AREAS BETWEEN 06Z-08Z...OTHERWISE...HIGH BASED SC DECK EXPECTED TO SPREAD ACROSS MOST OF THE AREA SATURDAY MORNING. CEILINGS COULD FALL TO AROUND 3000 FT IN THE FYV/XNA AREAS BY MID MORNING WITH MVFR CONDITIONS. LOW CLOUDS EXPECTED TO CLEAR FROM NORTH TO SOUTH SATURDAY AFTERNOON/EVENING. && .PREV DISCUSSION... /ISSUED 921 PM CDT FRI OCT 16 2009/ ..UPDATE... DISCUSSION... A SHORT WAVE IN NORTHWEST UPPER FLOW HAS ALLOWED SHOWERS TO DEVELOP IN SOUTHEASTERN KANSAS THIS EVENING. A COUPLE OF SHORT TERM MODELS SUGGEST THAT THESE SHOWERS COULD HOLD TOGETHER AS THE DISTURBANCE TRAVERSES THE NORTHEAST PORTION OF THE FORECAST AREA OVERNIGHT. HAVE ADDED A SLIGHT CHANCE FOR SHOWERS ACROSS THE NORTHERN THIRD OF THE FORECAST AREA TO ACCOUNT FOR THIS ACTIVITY. UPDATED PRODUCTS HAVE BEEN SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Oct 16, 5:20 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT FRI OCT 16 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 517 PM CDT FRI OCT 16 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... FREEZING TEMPERATURES APPEAR POSSIBLE ACROSS PORTIONS OF THE AREA SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION FROM FROST AND FREEZING TEMPERATURES. AFTER THE PERIOD OF QUIET WEATHER... AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TOWARD THE MIDDLE OF NEXT WEEK. THUNDERSTORM CHANCES WILL INCREASE ACCORDINGLY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:39 AM CDT | Freeze Warning | TSA | Craig, Delaware, Nowata, Ottawa, Washington | 31 hr |
Nearby
Frost Advisories in Oklahoma, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.